Heart Rhythm Community
Prolonged QT intervals and medications like antipsychotcs and SSRIs
About This Community:

This patient support community is for discussions relating to heart rhythm issues, arrhythmia, irregular heartbeat, implanted defibrillators, pacemakers, and tachycardia.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Prolonged QT intervals and medications like antipsychotcs and SSRIs

Recently I started taking an antipsychotic called Latuda, it was 1 pill of 40mg a day, I only took it for 6 days, so that's 6 pills, and then I changed my mind about taking them because of the fear of side effects, the main fear I have is that they can prolonge QT intervals.

I decided to go back to the pill I use to take instead which is Luvox, which is an SSRI. I wasn't feeling well, so I didn't wait much, the day after I stopped taking Latuda  40mg pill, I took a 50mg of Luvox, I'd say there was about 26 hours inbetween the time I took the last 40mg pill of Latuda, and the first 50mg pill of Luvox.  

I'm concerned that this could of been harmful, that I could have got a prolonged QT interval. It's been a couple of days since that happened, and now I'm just taking Luvox, 2 pills of 50mg a day, 1 with breakfast and 1 with dinner.

Is the Latuda out of my body now, am I on Luvox normally now? Should I be concerned about what it could of done to me, especially in regards to prolonged QT interval, what should I do going foward?
4 Comments Post a Comment
Blank
Avatar_f_tn
Hi there!

There is a list of medications, and medication-medication interactions, that have a "potential" side-effect of prolonging the QT interval; "potential" side effect means that this will only effect some people.  This potential side effect isn't  a problem unless a person has LQTS (a rare, inherited disorder) or they have a borderline high, or near borderline high, QTc interval to begin with in which case this can cause a case of "acquired LQTS".  With acquired LQTS, the QTc will return to normal once the medication prolonging the QTc interval is out if their system.

Have you ever had your QTc measured?  Have you discussed your concerns with your doctor?  It would be very easy to determine your QTc before and after starting medications, which would tell you whether you are part of a rare, high risk group of people that should not take that medication.  The odds are, that you do not fall into this group and so can take medications that your doctor thinks will benefit you.
Blank
Avatar_n_tn
Thanks for the response, I'm concerened about the mixture. You're not suppose to take Luxov and Latuda together, it increases the chance of certain effects.

I took one 40mg pill of Latuda for six days and stopped and then about 40 hrs later took one 50mg pill of Luvox, and have been taking Luvox since then for a couple of days. I said, 26 hours at first but I counted wrong.

Should I have waited longer before taking Luvox? How long before the Latuda is out of my body? I took my last pill of Latuda Tuesday, July 3rd at maybe like 11:00pm and my first pill of Luvox Friday July, 6th, around 12:00am.
Blank
Avatar_f_tn
I looked up the half life of Latuda and it is about 18h.  This means that after 3 days, no appreciable amount of the medication is in your system.   There should not be any interaction with the Latuda that you took on July 6th, but I'm not a phamaracist so I'm not the best person to seek advice from regarding this. ;-)

Based on your questions, I am concerned that you made these changes to your medications without consulting with your doctor.  It's really important to discuss any changes you want to make with a doctor  so you can get a clear set of instructions on the best way to go about doing it.  Sometimes, it can be very dangerous to abruptly stop taking a medication.

Blank
Avatar_n_tn
I'll certainly tell my doctor about this tomarrow. I send you a message without reading this last answer of yours. I look Luvox for years and many times I was neglected it, usually skipping dosages or taking less than I was suppose to, I guess it can be dangerous, some people get withdrawl (withdrawal) symptoms and things like that. I never felt too much of anything.

In terms of the qt interval, do you think it can have any affect on that? Like the prolonging of the QT stays with you, because you changed the dosage of the medicine too much? Maybe it's a weird question but I have anxiety and I worry about things.
Blank
Post a Comment
To
Top Arrhythmias Answerers
1423357_tn?1373023915
Blank
tom_h
Central, MA
1807132_tn?1318747197
Blank
michellepetkus
Chicago, IL
612551_tn?1247839157
Blank
Jerry_NJ
NJ
257552_tn?1404606154
Blank
Artaud
Pittsburgh, PA
86819_tn?1378951092
Blank
Bromley
1124887_tn?1313758491
Blank
is_something_wrong
Oslo, Norway
MedHelp Health Answers
Recent Activity
1755089_tn?1376057155
Blank
drewlevas uploaded new photos
7 hrs ago
1236893_tn?1408490528
Blank
gymdandee commented on New GMO
17 hrs ago
1632539_tn?1357008058
Blank
kbug1013 Hello Everyone!!!! Comment
Aug 27
Heart Rhythm Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
14 hrs ago by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
Top Arrhythmias Answerers
1423357_tn?1373023915
Blank
tom_h
Central, MA
1807132_tn?1318747197
Blank
michellepetkus
Chicago, IL
612551_tn?1247839157
Blank
Jerry_NJ
NJ
257552_tn?1404606154
Blank
Artaud
Pittsburgh, PA
86819_tn?1378951092
Blank
Bromley
1124887_tn?1313758491
Blank
is_something_wrong
Oslo, Norway